Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Small height in fields generated by singular moduli


Author: Aurélien Galateau
Journal: Proc. Amer. Math. Soc. 144 (2016), 2771-2786
MSC (2010): Primary 11G50; Secondary 11G05, 14H52, 14G40
DOI: https://doi.org/10.1090/proc/13058
Published electronically: March 18, 2016
MathSciNet review: 3487213
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that some fields generated by $ j$-invariants of CM elliptic curves (of infinite dimension over $ \mathbb{Q}$) satisfy the Property (B). The singular moduli are chosen so as to have supersingular reduction simultaneously above a fixed prime $ q$, which provides strong $ q$-adic estimates leading to an explicit lower bound for the height.


References [Enhancements On Off] (What's this?)

  • [1] Francesco Amoroso, Sinnou David, and Umberto Zannier, On fields with Property (B), Proc. Amer. Math. Soc. 142 (2014), no. 6, 1893-1910. MR 3182009, https://doi.org/10.1090/S0002-9939-2014-11925-3
  • [2] Francesco Amoroso and Roberto Dvornicich, A lower bound for the height in abelian extensions, J. Number Theory 80 (2000), no. 2, 260-272. MR 1740514 (2001b:11100), https://doi.org/10.1006/jnth.1999.2451
  • [3] Francesco Amoroso and Umberto Zannier, A relative Dobrowolski lower bound over abelian extensions, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 29 (2000), no. 3, 711-727. MR 1817715 (2003a:11078)
  • [4] Enrico Bombieri and Umberto Zannier, A note on heights in certain infinite extensions of $ \mathbb{Q}$, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl. 12 (2001), 5-14 (2002) (English, with English and Italian summaries). MR 1898444 (2003d:11155)
  • [5] Sara Checcoli, Fields of algebraic numbers with bounded local degrees and their properties, Trans. Amer. Math. Soc. 365 (2013), no. 4, 2223-2240. MR 3009657, https://doi.org/10.1090/S0002-9947-2012-05712-6
  • [6] Sara Checcoli and Martin Widmer, On the Northcott property and other properties related to polynomial mappings, Math. Proc. Cambridge Philos. Soc. 155 (2013), no. 1, 1-12. MR 3065255, https://doi.org/10.1017/S0305004113000042
  • [7] H. Cohen and H. W. Lenstra Jr., Heuristics on class groups of number fields, Number theory, Noordwijkerhout 1983 (Noordwijkerhout, 1983) Lecture Notes in Math., vol. 1068, Springer, Berlin, 1984, pp. 33-62. MR 756082 (85j:11144), https://doi.org/10.1007/BFb0099440
  • [8] E. Dobrowolski, On a question of Lehmer and the number of irreducible factors of a polynomial, Acta Arith. 34 (1979), no. 4, 391-401. MR 543210 (80i:10040)
  • [9] Noam D. Elkies, The existence of infinitely many supersingular primes for every elliptic curve over $ {\bf Q}$, Invent. Math. 89 (1987), no. 3, 561-567. MR 903384 (88i:11034), https://doi.org/10.1007/BF01388985
  • [10] Rajiv Gupta and M. Ram Murty, A remark on Artin's conjecture, Invent. Math. 78 (1984), no. 1, 127-130. MR 762358 (86d:11003), https://doi.org/10.1007/BF01388719
  • [11] P. Habegger, Small height and infinite nonabelian extensions, Duke Math. J. 162 (2013), no. 11, 2027-2076. MR 3090783, https://doi.org/10.1215/00127094-2331342
  • [12] D. R. Heath-Brown, Artin's conjecture for primitive roots, Quart. J. Math. Oxford Ser. (2) 37 (1986), no. 145, 27-38. MR 830627 (88a:11004), https://doi.org/10.1093/qmath/37.1.27
  • [13] Christopher Hooley, On Artin's conjecture, J. Reine Angew. Math. 225 (1967), 209-220. MR 0207630 (34 #7445)
  • [14] Kenneth Ireland and Michael Rosen, A classical introduction to modern number theory, 2nd ed., Graduate Texts in Mathematics, vol. 84, Springer-Verlag, New York, 1990. MR 1070716 (92e:11001)
  • [15] Serge Lang, Elliptic functions, 2nd ed., Graduate Texts in Mathematics, vol. 112, Springer-Verlag, New York, 1987. With an appendix by J. Tate. MR 890960 (88c:11028)
  • [16] Serge Lang and Hale Trotter, Frobenius distributions in $ {\rm GL}_{2}$-extensions, Lecture Notes in Mathematics, Vol. 504, Springer-Verlag, Berlin-New York, 1976. Distribution of Frobenius automorphisms in $ {\rm GL}_{2}$-extensions of the rational numbers. MR 0568299 (58 #27900)
  • [17] D. H. Lehmer, Factorization of certain cyclotomic functions, Ann. of Math. (2) 34 (1933), no. 3, 461-479. MR 1503118, https://doi.org/10.2307/1968172
  • [18] Stéphane Louboutin, $ L$-functions and class numbers of imaginary quadratic fields and of quadratic extensions of an imaginary quadratic field, Math. Comp. 59 (1992), no. 199, 213-230. MR 1134735 (92k:11128), https://doi.org/10.2307/2152992
  • [19] Stéphane Louboutin, The exponent three class group problem for some real cyclic cubic number fields, Proc. Amer. Math. Soc. 130 (2002), no. 2, 353-361. MR 1862112 (2002h:11106), https://doi.org/10.1090/S0002-9939-01-06168-8
  • [20] Jürgen Neukirch, Algebraic number theory, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 322, Springer-Verlag, Berlin, 1999. Translated from the 1992 German original and with a note by Norbert Schappacher; With a foreword by G. Harder. MR 1697859 (2000m:11104)
  • [21] Francesco Pappalardi, On the exponent of the ideal class group of $ {\bf Q}(\sqrt {-d})$, Proc. Amer. Math. Soc. 123 (1995), no. 3, 663-671. MR 1233979 (95d:11154), https://doi.org/10.2307/2160784
  • [22] Michael Yu. Rosenbloom and Michael A. Tsfasman, Multiplicative lattices in global fields, Invent. Math. 101 (1990), no. 3, 687-696. MR 1062800 (91g:11072), https://doi.org/10.1007/BF01231520
  • [23] J. Barkley Rosser and Lowell Schoenfeld, Approximate formulas for some functions of prime numbers, Illinois J. Math. 6 (1962), 64-94. MR 0137689 (25 #1139)
  • [24] A. Schinzel, On the product of the conjugates outside the unit circle of an algebraic number, Acta Arith. 24 (1973), 385-399. Collection of articles dedicated to Carl Ludwig Siegel on the occasion of his seventy-fifth birthday. IV. MR 0360515 (50 #12963)
  • [25] J. P. Serre,
    Groupes de Lie $ l$-adiques attachés aux courbes elliptiques,
    Colloque de Clermont-Ferrand, IHES, 1964.
  • [26] Jean-Pierre Serre, Propriétés galoisiennes des points d'ordre fini des courbes elliptiques, Invent. Math. 15 (1972), no. 4, 259-331 (French). MR 0387283 (52 #8126)
  • [27] Goro Shimura, Construction of class fields and zeta functions of algebraic curves, Ann. of Math. (2) 85 (1967), 58-159. MR 0204426 (34 #4268)
  • [28] Joseph H. Silverman, The arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 106, Springer-Verlag, New York, 1986. MR 817210 (87g:11070)
  • [29] Joseph H. Silverman, Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 151, Springer-Verlag, New York, 1994. MR 1312368 (96b:11074)
  • [30] Lawrence C. Washington, Introduction to cyclotomic fields, Graduate Texts in Mathematics, vol. 83, Springer-Verlag, New York, 1982. MR 718674 (85g:11001)
  • [31] Lawrence C. Washington, Class numbers of the simplest cubic fields, Math. Comp. 48 (1987), no. 177, 371-384. MR 866122 (88a:11107), https://doi.org/10.2307/2007897

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11G50, 11G05, 14H52, 14G40

Retrieve articles in all journals with MSC (2010): 11G50, 11G05, 14H52, 14G40


Additional Information

Aurélien Galateau
Affiliation: Laboratoire de Mathémathiques de Besançon, Université de Franche-Comté, CNRS, 16 route de Gray, 25030 Besnançon, France
Email: aurelien.galateau@univ-fcomte.fr

DOI: https://doi.org/10.1090/proc/13058
Received by editor(s): June 20, 2015
Published electronically: March 18, 2016
Communicated by: Ken Ono
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society